Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 106, NWS Buffalo, NY

December 11, 2012

NWS Buffalo, NY issued this small craft advisory at Dec 11, 2012, 1:30 PM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2012, 1:30 PM EST (18:30 UTC)
Expired
Dec 12, 2012, 9:50 PM EST
In force
32 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WHUS71 KBUF 111830
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
130 PM EST TUE DEC 11 2012

LEZ040-041-120230-
/O.NEW.KBUF.SC.Y.0106.121211T1830Z-121213T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
130 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST WEDNESDAY. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-120230-
/O.NEW.KBUF.SC.Y.0106.121212T1500Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
130 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
872 
WHUS71 KBUF 112049
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EST TUE DEC 11 2012

LEZ040-041-120500-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-121213T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
349 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-120500-
/O.CON.KBUF.SC.Y.0106.121212T1500Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
349 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
WEDNESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APFFEL
817 
WHUS71 KBUF 120239
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
939 PM EST TUE DEC 11 2012

LEZ040-041-121045-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-121213T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
939 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-121045-
/O.CON.KBUF.SC.Y.0106.121212T1500Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
939 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
WEDNESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
454 
WHUS71 KBUF 120843
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EST WED DEC 12 2012

LOZ042-121645-
/O.EXT.KBUF.SC.Y.0106.121212T1200Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
343 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-121645-
/O.EXT.KBUF.SC.Y.0106.121212T1500Z-121213T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
343 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
4 AM EST THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-121645-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-121213T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
343 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-121645-
/O.CON.KBUF.SC.Y.0106.121212T1500Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
343 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/JJR
358 
WHUS71 KBUF 121456
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EST WED DEC 12 2012

LEZ040-041-122300-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-121213T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-122300-
/O.CON.KBUF.SC.Y.0106.121212T1500Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
956 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-122300-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-121213T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
956 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-122300-
/O.CON.KBUF.SC.Y.0106.121212T1500Z-121213T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
956 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
017 
WHUS71 KBUF 122056
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EST WED DEC 12 2012

LEZ040-041-LOZ042-043-122200-
/O.CAN.KBUF.SC.Y.0106.000000T0000Z-121213T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
356 PM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH THROUGH THIS EVENING.

$$

LOZ044-045-130500-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-121213T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
356 PM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APFFEL
083 
WHUS71 KBUF 130250
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
950 PM EST WED DEC 12 2012

LOZ044-045-130400-
/O.CAN.KBUF.SC.Y.0106.000000T0000Z-121213T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
950 PM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 1:26 PM EST, 4 minutes earlier.

Area forecast discussion, Dec 11, 1:26 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
126 PM EST TUE DEC 11 2012

.SYNOPSIS...
A NORTHWEST FLOW OF COLDER AIR WILL DEEPEN ACROSS OUR AREA TODAY AND
PRODUCE LIMITED LAKE EFFECT SNOW SHOWERS SOUTHEAST OF THE LAKES. THE
WEAK LAKE EFFECT SNOW SHOWERS WILL LIFT NORTH TOWARD BUFFALO AND
WATERTOWN TONIGHT INTO PART OF WEDNESDAY. OTHERWISE...HIGH
PRESSURE WILL BRING DRY WEATHER FOR THE REMAINDER OF THE WEEK WITH
TEMPERATURES MODERATING TO ABOVE AVERAGE AGAIN.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THERE ARE SOME CONCERNS FOR A WEAKLY ORGANIZED LAKE EFFECT BAND
TONIGHT.  12Z MESOSCALE MODEL OUTPUT SHOWS A NARROW BAND FORMATION
ON A SW FLOW ACROSS THE BUFFALO METRO AREA OVERNIGHT...WITH AMPLE
LOW LEVEL INSTABILITY BUT NOT MUCH MOISTURE ABOVE 800MB OR ABOUT
-13C...ROUGHLY WHERE THE BEST SNOW GROWTH LAYER STARTS. A LONG
FETCH...LOW SHEAR ENVIRONMENT AND AMPLE LOW LEVEL MOISTURE BUT
MINIMAL MOISTURE IN THE SNOW GROWTH REGION SCENARIO SHOULD
PROVIDE THE IMMEDIATE BUFFALO AREA A LIGHT SNOW EVENT...WITH
LOCALIZED ACCUMULATIONS OF AN INCH OR TWO...WITH FLURRIES ELSEWHERE.
A WEAKLY ORGANIZED BAND FORMED LAST NIGHT SOUTHEAST OF LAKE
MICHIGAN. TRACKING THOSE UPSTREAM PAST PRECIPITATION RETURNS
BRINGS PRECIPITATION AND A LAKE EFFECT BAND TO THE EASTERN LAKE
ERIE SHORELINE AT ABOUT 02Z. CURRENT RETURNS ARE ALMOST NON-
EXISTENT...BUT TRACKING THE COLDER /-15C/ IR TOPS OVER THE WESTERN
LAKE ERIE BASIN PROVIDES THE SAME TIME-LINE...ROUGHLY IN SYNC WITH
THE BUFKIT 12Z NAM DATA SPORTING INCREASING LIFT AT ABOUT THIS
TIME. LOCAL RUNS OF THE WRF ARE SLOWER...WITH STRONGER LIFT NOT
ARRIVING UNTIL AFTER MIDNIGHT.

WILL UPDATE THE FORECAST TONIGHT FOR LIGHT SNOW ALONG A NARROW
CORRIDOR DOWNWIND OF LAKE ERIE...WITH LOCALIZED ACCUMULATIONS OF UP
TO 1 TO 2 INCHES...WITH LITTLE/FLURRIES ELSEWHERE. THIS IS A
FAIRLY LOW CONFIDENCE FORECAST...BUT THE LONG FETCH AND AMPLE LOW
LEVEL MOISTURE WARRANTS AT LEAST A MENTION OF POSSIBLE LOCALIZED
ACCUMULATIONS.

FOR WEDNESDAY...THE LAKE ERIE BAND SHOULD DIE OFF FAIRLY QUICKLY AS
THE FETCH SHORTENS AND SHEAR INCREASES WITH NW FLOW ALOFT.
HOWEVER...JUST AS THE LAKE ERIE BAND ENDS...A LAKE ONTARIO BAND
SHOULD FORM...WITH SNOW CHANCES INCREASING TOWARD THE TUG HILL
REGION.  OTHERWISE EXPECT SLOWLY DECREASING CLOUD COVER OVER THE
NEXT 24 HRS WITH SOME PASSING FLURRIES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
WEDNESDAY NIGHT AND THURSDAY HIGH PRESSURE EXPANDS OUT OF THE OHIO
VALLEY INTO THE LOWER LAKES AND NEW ENGLAND. THIS WILL BRING A
PERIOD OF DRY WEATHER WITH JUST A FEW MID/HIGH CLOUDS AT TIMES
ESPECIALLY ACROSS THE NORTH COUNTRY ON THE SOUTHERN EDGE OF ACTIVE
ZONAL FLOW ACROSS SOUTHERN CANADA. THE AIRMASS WILL BEGIN TO
MODERATE SIGNIFICANTLY BY THURSDAY ON WARM ADVECTION...WITH 850MB
TEMPS RISING TO AROUND -2C. THIS WILL SUPPORT HIGHS IN THE MID 40S
ACROSS LOWER ELEVATIONS...AND AROUND 40 ACROSS HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DRY AND WARM WEATHER CONTINUES FRIDAY WITH HIGH PRESSURE REMAINING
ANCHORED ACROSS THE OHIO VALLEY AND MID ATLANTIC. THERE WILL STILL
BE A FEW MID/HIGH CLOUDS AROUND WITH ACTIVE WESTERLY FLOW JUST NORTH
OF THE US/CANADIAN BORDER. THE AIRMASS MODERATES EVEN FURTHER...
WITH HIGHS IN THE UPPER 40S TO NEAR 50 ACROSS LOWER ELEVATIONS AND
MID 40S ACROSS HIGHER TERRAIN.

BY SATURDAY HIGH PRESSURE BEGINS TO WEAKEN AND RETREAT OFF THE
EASTERN SEABOARD...ALTHOUGH IT STILL APPEARS TO HANG ON LONG ENOUGH
TO BRING ONE MORE DRY DAY. A WEAK BACKDOOR COLD FRONT IS FORECAST TO
DROP SOUTH ACROSS THE REGION FRIDAY NIGHT...WHICH WILL KNOCK
TEMPERATURES BACK A LITTLE FOR SATURDAY WITH LOWER 40S IN MOST
LOCATIONS AND MID TO UPPER 30S ACROSS THE NORTH COUNTRY.

THE PATTERN BECOMES MORE ACTIVE FROM SUNDAY INTO EARLY NEXT WEEK AS
A PACIFIC SYSTEM SWINGS OUT OF THE PLAINS AND INTO THE OHIO VALLEY.
INCREASING WARM ADVECTION WILL SPREAD RAIN INTO THE AREA SATURDAY
NIGHT AHEAD OF THE SYSTEM...WITH GOOD RAIN CHANCES LASTING THROUGH
AT LEAST SUNDAY. TEMPERATURE PROFILES APPEAR TO BE WARM ENOUGH FOR
RAIN ACROSS THE BULK OF THE AREA. THE ONE EXCEPTION MAY BE ACROSS
THE NORTH COUNTRY WHERE JUST ENOUGH COLD AIR MAY REMAIN TO SUPPORT
AT LEAST SOME WET SNOW.

MEDIUM RANGE GUIDANCE BEGINS TO DIVERGE BY MONDAY WITH THE DETAILS
OF THE SYSTEM EVOLUTION. BOTH MODELS DEVELOP SOME SEMBLANCE OF
SECONDARY CYCLOGENESIS ALONG THE NORTHERN MID ATLANTIC COAST. THE
GFS IS A LITTLE DEEPER AND FARTHER EAST WITH THE MID LEVEL LOW...
WHICH WOULD COOL THE COLUMN ENOUGH FOR A MIX OF RAIN AND WET SNOW.
THE ECMWF IS WEAKER AND FARTHER WEST...KEEPING IT WARM ENOUGH FOR
MAINLY RAIN. GIVEN THE UNCERTAINTY AT THIS TIME RANGE...WILL JUST GO
WITH A GENERIC CHANCE OF RAIN AND SNOW FOR MONDAY AT THIS POINT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WEAK HIGH PRESSURE OVERHEAD WILL MOVE OFF TO THE EAST COAST
OVERNIGHT WHILE WEAKLY ORGANIZED LAKE EFFECT EVENT TAKES OVER
DOWNWIND OF LAKE ERIE TONIGHT...AND LATER WEDNESDAY MORNING EAST OF
LAKE ONTARIO. THIS WILL COMPLICATE THE TAF FOR KBUF...WITH THE
POTENTIAL FOR IFR CONDITIONS OVERNIGHT.  IN THE EVENT THAT THIS
OCCURS...SNOW WILL LIKELY NECESSITATE SOME SNOW REMOVAL...ALTHOUGH
ACCUMULATIONS SHOULD REMAIN UNDER 2 INCHES.  WILL INDICATE
BORDERLINE IFR CONDITIONS FOR PLANNING PURPOSES...WITH LOW
CONFIDENCE. A LAKE BAND MAY BRIEFLY TOUCH KIAG AS WELL. OTHER
LOCATIONS...KJHW AND KROC SHOULD EASILY REMAIN FREE OF MEASURABLE
SNOWFALL...WITH ONLY BORDERLINE IFR CONDITIONS WITH MVFR CIGS MORE LIKELY.
EAST OF LAKE ONTARIO...A BAND MAY FORM AFTER DAYLIGHT ON WEDNESDAY...BUT
IT IS TOO FAR TOWARD THE END OF THE TAF PERIOD FOR ANYTHING BUT
LOW CONFIDENCE AT THIS TIME.

OUTLOOK...
WEDNESDAY THROUGH SATURDAY...VFR.
SUNDAY...POSSIBLE MVFR WITH RAIN.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE ISSUED FOR EASTERN LAKE ERIE THIS
AFTERNOON AS SUSTAINED WINDS 15-20KTS ARE EXPECTED TO CONTINUE FOR
THE REMAINDER OF THE AFTERNOON.  THESE WINDS WILL PICK UP ON BOTH
LAKES...WITH SCA CONDITIONS LASTING THROUGH MOST OF WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST
         WEDNESDAY FOR LOZ042>045.

&&

SYNOPSIS...TJP
NEAR TERM...ZAFF
SHORT TERM...HITCHCOCK/ZAFF
LONG TERM...HITCHCOCK
AVIATION...ZAFF
MARINE...ZAFF
Hazardous weather outlook, Dec 11, 5:04 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EST TUE DEC 11 2012

NYZ001>008-010>014-019>021-085-121015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
504 AM EST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
504 AM EST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.